Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 11, NWS Green Bay, WI

September 21, 2024Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 21, 2024, 9:32 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 22, 2024, 1:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2024, 9:32 PM CDT (02:32 UTC)
In effect from
Sep 22, 2024, 1:00 PM CDT
Expired
Sep 23, 2024, 7:00 AM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

523 
WHUS43 KGRB 220232
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
932 PM CDT Sat Sep 21 2024

WIZ040-050-221045-
/O.NEW.KGRB.BH.S.0011.240922T1800Z-240923T1800Z/
Kewaunee-Manitowoc-
932 PM CDT Sat Sep 21 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From Sunday afternoon through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

WIZ022-221045-
/O.NEW.KGRB.BH.S.0011.240922T1800Z-240923T1200Z/
Door-
932 PM CDT Sat Sep 21 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* WHAT...High waves and strong currents. 

* WHERE...Beaches along Lake Michigan in Door County.

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
5 follow-up statements
851 
WHUS43 KGRB 220828
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
328 AM CDT Sun Sep 22 2024

WIZ040-050-221700-
/O.CON.KGRB.BH.S.0011.240922T1800Z-240923T1800Z/
Kewaunee-Manitowoc-
328 AM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH MONDAY AFTERNOON...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From 1 PM CDT this afternoon through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

WIZ022-221700-
/O.CON.KGRB.BH.S.0011.240922T1800Z-240923T1200Z/
Door-
328 AM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH MONDAY MORNING...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Door County.

* WHEN...From 1 PM CDT this afternoon through Monday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
250 
WHUS43 KGRB 221454
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
954 AM CDT Sun Sep 22 2024

WIZ040-050-230000-
/O.CON.KGRB.BH.S.0011.240922T1800Z-240923T1800Z/
Kewaunee-Manitowoc-
954 AM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH MONDAY AFTERNOON...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From 1 PM CDT this afternoon through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

WIZ022-230000-
/O.CON.KGRB.BH.S.0011.240922T1800Z-240923T1200Z/
Door-
954 AM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH MONDAY MORNING...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Door County.

* WHEN...From 1 PM CDT this afternoon through Monday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
901 
WHUS43 KGRB 222020
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
320 PM CDT Sun Sep 22 2024

WIZ040-050-230430-
/O.CON.KGRB.BH.S.0011.000000T0000Z-240923T1800Z/
Kewaunee-Manitowoc-
320 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High waves and strong currents. 

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

WIZ022-230430-
/O.CON.KGRB.BH.S.0011.000000T0000Z-240923T1200Z/
Door-
320 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...High waves and strong currents. 

* WHERE...Beaches along Lake Michigan in Door County.

* WHEN...Through Monday morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
457 
WHUS43 KGRB 230347
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1047 PM CDT Sun Sep 22 2024

WIZ040-050-231200-
/O.CON.KGRB.BH.S.0011.000000T0000Z-240923T1800Z/
Kewaunee-Manitowoc-
1047 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

WIZ022-231200-
/O.CON.KGRB.BH.S.0011.000000T0000Z-240923T1200Z/
Door-
1047 PM CDT Sun Sep 22 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT
MONDAY...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Door County.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
803 
WHUS43 KGRB 230842
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
342 AM CDT Mon Sep 23 2024

WIZ040-230945-
/O.CAN.KGRB.BH.S.0011.000000T0000Z-240923T1800Z/
Kewaunee-
342 AM CDT Mon Sep 23 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves continue to subside early this morning. A moderate swim risk
will continue this morning. 

$$

WIZ022-230945-
/O.CAN.KGRB.BH.S.0011.000000T0000Z-240923T1200Z/
Door-
342 AM CDT Mon Sep 23 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves continue to subside early this morning. A moderate swim risk
will continue this morning. 

$$

WIZ050-231200-
/O.EXT.KGRB.BH.S.0011.000000T0000Z-240923T1200Z/
Manitowoc-
342 AM CDT Mon Sep 23 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...High waves and strong currents.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 6:03 PM CDT, 3 hours 29 minutes earlier. Its key messages:

  • There is a marginal risk of severe storms with quarter-sized hail and strong winds across central and north-central WI into early this evening.
  • A period of gusty north winds and building waves Sunday into Monday morning will likely bring a period of hazardous conditions to small craft on Green Bay and Lake Michigan.
  • Temperatures will return closer to normal from Sunday through the middle of next week before trending above normal again late next week.
Area forecast discussion, Sep 21, 6:03 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
603 PM CDT Sat Sep 21 2024

Updated aviation portion for 00Z TAF issuance

.KEY MESSAGES...

- There is a marginal risk of severe storms with quarter-sized
  hail and strong winds across central and north-central WI into
  early this evening.

- A period of gusty north winds and building waves Sunday into
  Monday morning will likely bring a period of hazardous
  conditions to small craft on Green Bay and Lake Michigan.

- Temperatures will return closer to normal from Sunday through
  the middle of next week before trending above normal again late
  next week.

&&

.DISCUSSION...
Issued at 405 PM CDT Sat Sep 21 2024

Short Term...Tonight and Sunday

Precipitation trends are the main focus from this forecast period.
This afternoon's radar imagery showed scattered showers and isolated
elevated thunderstorms across the region. The thunderstorms were
mainly focused in central WI where the better elevated instability
and WAA prevailed. As a result, the storms struggled to stay
intact with an eastward progression and became scattered showers
as they reached east-central WI. Further west, isolated
thunderstorms continued to develop in the pool of instability and
ahead of/along an approaching cold front. The evolution of these
storms through this evening will be the main forecast challenge.

Precipitation...Model guidance was struggling to latch onto the
current situation throughout the day, which has led to a forecast
mainly based on radar/satellite trends and mesoanalysis/surface
observations. That being said, until the cold front moves closer to
the forecast area, anticipate isolated thunderstorms to continue
developing in central WI and weakening to showers as they move
eastward through late this afternoon. Given the large pool of
instability, there will still be a threat for hail with some of the
stronger storms through this afternoon. Models indicate additional
showers and storms to develop ahead of the cold front into this
evening as the instability pool slowly moves eastward into central
WI. Therefore, anticipate a threat for hail and gusty winds with any
of the stronger storms associated with the front this evening. The
The stronger storm threat will wane as the night goes on due to a
loss in instability, but non-severe thunderstorms will still be
possible through Sunday morning. The precip chances will continue in
far eastern WI through Sunday afternoon until the front completely
exits the forecast area in the evening.

Temperatures...Today was the last day of above normal temperatures
with many locations in eastern WI reaching the 80s. However, clouds
and precip prevented temperatures in central and north-central WI to
rise into the 80s. The cold front will bring much cooler
temperatures to the region with highs only climbing into the 60s.

Long Term...Sunday Night Through Saturday

Cold front that shifts across the area late this weekend will
carry any chances for showers out of northeast WI on Sunday
evening. Skies will clear from north to south the rest of the
night and with PWATs crashing down and winds becoming light,
temps could tank across northern WI. Lowered temps a bit in the
north leading to mins into the mid to upper 30s. Could be some
fog with patchy frost over far northern WI near the Upper
Michigan border. Monday will be dry as ridging aloft and at the
sfc prevails. Another cool night is expected Monday night over
the far north with fog and frost again possible.

The only blemish on a mostly dry week then arrives late Monday
night and Tuesday as upper low over the southwest CONUS this
weekend works its way east-northeast. Though it appears bulk of
showers with this feature remain over the central Great Lakes,
there could be a few showers into east-central WI on Tuesday
(20-30% chances). Rest of the week does look dry though as troughing
re-asserts itself farther east over the lower Great Lakes while
ridging with 590+ dam heights builds over the western Great
Lakes. After a brief cooldown, daytime temps will rebound back
above normal as early as Wednesday with highs in the middle 70s
through rest of the week. Does not look like we'll see much in the
way of 80s though. Nighttime temps will also gradually warm, with
readings in the 40s to lower 50s by late this week.

Very low chances (mainly less than 20%) for rain return by next
weekend, though indications are that sprawling high pressure at
the sfc tied to the ridging aloft will continue to keep conditions
dry.

&&

.AVIATION...for 00Z TAF Issuance
Issued at 602 PM CDT Sat Sep 21 2024

Mostly cloudy skies and VFR conditions prevailed across the region
early this evening. Scattered showers and thunderstorms were noted
across portions of central and north-central Wisconsin ahead of an
approaching cold front. This activity is expected to move east
tonight as the cold front sweeps through the region. Although VFR
conditions should prevail for most of the area, some MVFR
conditions will be possible with the stronger thunderstorms. A few
of the storms may be strong and produce hail and gusty winds,
especially across central and north-central Wisconsin this
evening.

Additional showers are possible in east-central WI Sunday
morning. Decided to include ceilings lowering after midnight as
models continue to show this solution. Winds will turn north after
midnight into Sunday morning following the cold front. Gusts up
to 20 kts will be possible for Sunday morning. Some brief LLWS is
expected across north-central Wisconsin this evening, mainly
affecting the KRHI TAF site.

&&

.MARINE...
Issued at 405 PM CDT Sat Sep 21 2024

A period of hazardous conditions for small craft looks to develop
on Sunday as gusty north winds develop behind a cold front. Could
have a brief period of stronger winds close to/behind the front
as the initial surge of cold air advection arrives late tonight,
then a little lull during the day on Sunday, with stronger winds
arriving aloft later Sunday afternoon which should mix down.
Gusts to 25-30 kts are expected with waves generally building to
2-5 ft, highest waves south of Sturgeon Bay. Winds and waves will
slowly decrease Monday morning.

&&

.CLIMATE...
Issued at 405 PM CDT Sat Sep 21 2024

The record stretch of consecutive days in the 80s during
September continues. High temperatures have already reached the
lower 80s today at Green Bay, so one more day will be added to the
record. There is still a chance Wausau will see highs reach 80
later this afternoon. The streak will end after today as much
cooler air works into the region tonight and Sunday.

At Green Bay, the high today has already cracked the lower 80s,
marking the 11th consecutive day in the 80s. The old September
record of consecutive days in the 80s was 9 days set from Sep
16-24, 1891 and from Sep 1-9, 1933.

At Wausau, the high Friday was 80 degrees, marking the 10th
consecutive day in the 80s. The temperature today could still
reach 80 which would mark the 11th straight day of 80, but that
is not a sure thing. The old September record of consecutive days
in the 80s was 8 days set from September 4-11, 1978 and from
September 17-24, 1908.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kruk/JLA
AVIATION.......Kurimski
MARINE.........Kruk
CLIMATE........JLA
Hazardous weather outlook, Sep 21, 4:08 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
408 PM CDT Sat Sep 21 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222115-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
408 PM CDT Sat Sep 21 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a marginal risk for severe thunderstorms through early
this evening across central and north-central Wisconsin. The main
hazards within the strongest storms are quarter-sized hail and
strong wind gusts, as well as brief locally heavy rainfall. Non-
severe storms will impact areas farther east later tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Non-severe thunderstorms will occur on Sunday, especially from the
Fox Valley to the lakeshore.

Patchy fog may restrict visibilities for motorists late Sunday
night into early Monday morning, and again Monday night into
Tuesday morning. Patchy frost is also possible both nights over
northern Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through late this evening across
central and north-central Wisconsin. Spotters are requested to
report wind gusts over 40 mph and hail.

LMZ521-522-541>543-222115-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
408 PM CDT Sat Sep 21 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are possible on Sunday.

Gusty northerly winds and building waves will lead to hazardous
conditions for small craft Sunday afternoon into Monday morning.

Kruk/JLA

In the hours before

Special weather statement, Sep 21, 4:29 PM CDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
429 PM CDT Sat Sep 21 2024

WIZ030-031-035>037-212215-
Portage WI-Waupaca WI-Shawano WI-Wood WI-Marathon WI-
429 PM CDT Sat Sep 21 2024

...LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN WAUPACA...
NORTHERN PORTAGE...MARATHON...WESTERN SHAWANO AND NORTHERN WOOD
COUNTIES UNTIL 515 PM CDT...

At 429 PM CDT, Doppler radar was tracking line of strong
thunderstorms along a line from 9 miles east of Abbotsford to 12
miles north of Amherst, or along a line from 25 miles west of Wausau
to 18 miles east of Stevens Point, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Wausau, Stevens Point, Marshfield, Weston, Rib Mountain,
  Clintonville, Mosinee, Abbotsford, Spencer, Bevent, Wittenberg,
  Rothschild, Stockton, Schofield, Knowlton, Colby, Ringle,
  Stratford, Marathon City and Edgar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4469 9032 4480 9032 4490 9031 4495 9032
      4503 9031 4503 9020 4508 9020 4512 9004
      4511 8956 4506 8928 4460 8871 4448 8927
      4457 9032
TIME...MOT...LOC 2129Z 255DEG 31KT 4499 9015 4481 9005 4471 8970
4461 8922

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Kurimski
Special weather statement, Sep 21, 5:05 PM CDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
505 PM CDT Sat Sep 21 2024

WIZ035-212245-
Wood WI-
505 PM CDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WOOD COUNTY THROUGH
545 PM CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Millston, or 16 miles north of Tomah, moving east at 45
mph.

HAZARD...Wind gusts up to 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Babcock, Nekoosa, Cranmoor, Sandhill Wildlife Area, Walker, Scranton,
and Dexterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4436 9032 4442 8994 4425 8986 4425 9032
TIME...MOT...LOC 2205Z 257DEG 39KT 4422 9049

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

JLA
Special weather statement, Sep 21, 5:43 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
543 PM CDT Sat Sep 21 2024

WIZ010-018-030-035-036-220000-
Wood WI-Marathon WI-Portage WI-Oneida WI-Lincoln WI-
543 PM CDT Sat Sep 21 2024

...STRONG THUNDERSTORMS WILL IMPACT WOOD...PORTAGE...LINCOLN...
MARATHON AND WESTERN ONEIDA COUNTIES THROUGH 700 PM CDT...

At 542 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 6 miles east of Phillips to
near Abbotsford to near New Rome. Movement was east at 40 mph.

HAZARD...Wind gusts up to 30 mph and pea sized to half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Rhinelander, Marshfield,
Weston, Merrill, Rib Mountain, Mosinee, and Tomahawk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Due to the
lightning and hail, seek a safe shelter inside a building or vehicle.

&&

LAT...LON 4502 9032 4504 9020 4512 9020 4512 9004
      4590 9004 4590 8943 4512 8942 4456 8922
      4425 8923 4425 9032
TIME...MOT...LOC 2242Z 257DEG 33KT 4568 9027 4496 9024 4421 8997

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

JLA
Special weather statement, Sep 21, 7:01 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
701 PM CDT Sat Sep 21 2024

WIZ030-031-035>037-220115-
Waupaca WI-Shawano WI-Wood WI-Marathon WI-Portage WI-
701 PM CDT Sat Sep 21 2024

...STRONG THUNDERSTORMS WILL IMPACT WOOD...PORTAGE...MARATHON...
NORTHWESTERN WAUPACA AND WEST CENTRAL SHAWANO COUNTIES THROUGH 815 PM
CDT...

At 659 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 8 miles east of Dorchester
to 9 miles west of Stevens Point. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea sized to half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Marshfield, Weston, Rib
Mountain, Mosinee, Abbotsford, Spencer, and Whiting.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms with
rainfall amounts up to an inch of rain in one hour. This heavy rain
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4503 9031 4503 9020 4505 9020 4504 8940
      4438 8885 4436 9032
TIME...MOT...LOC 2359Z 276DEG 31KT 4501 9016 4457 8975

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JLA
Special weather statement, Sep 21, 7:47 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
747 PM CDT Sat Sep 21 2024

WIZ036-037-045-220145-
Portage WI-Waushara WI-Waupaca WI-
747 PM CDT Sat Sep 21 2024

...LINE OF STRONG THUNDERSTORMS WILL IMPACT WAUSHARA...WAUPACA AND
PORTAGE COUNTIES UNTIL 845 PM CDT...

At 747 PM CDT, Doppler radar was tracking line of strong
thunderstorms along a line from over Whiting to over Plainfield, or
along a line from over Stevens Point to 16 miles northwest of
Wautoma, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

The strong thunderstorm will be near...
  Stevens Point, Plainfield and Whiting around 750 PM CDT.
  Amherst around 805 PM CDT.
  Chain O' Lakes-King, Hartman Creek State Park and Wautoma around
  810 PM CDT.

Other locations impacted by this strong thunderstorm include Keene,
Park Ridge, Plover, Bancroft, Hancock, Jordan, Coddington, Meehan,
Arnott and Almond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4462 8977 4455 8874 4424 8874 4424 8889
      4398 8889 4398 8909 4412 8960 4425 8960
      4425 8967 4437 8960
TIME...MOT...LOC 0046Z 284DEG 29KT 4450 8954 4437 8945 4420 8955

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Kurimski
Local storm report, Sep 21, 8:06 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
806 PM CDT Sat Sep 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     Hail             Plover                  44.45N 89.54W
09/21/2024  M0.25 Inch       Portage            WI   CO-OP Observer

            Pea sized hail. Rain amount of 1.19 inches.

&&

KJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:01 PM CDTSpecial Weather StatementGRBMarathon, Portage, Waupaca, Wood74 min
Sep 21, 7:47 PM CDTSpecial Weather StatementGRBPortage, Waupaca, Waushara58 min
Sep 21, 9:31 PM CDTSmall Craft AdvisoryGRB33 hr
Sep 21, 11:33 PM CDTSpecial Weather StatementGRBPortage, Waushara42 min
Sep 22, 12:13 AM CDTSpecial Weather StatementGRBWaupaca32 min
Sep 22, 2:43 PM CDTFrost AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Oneida, Vilas17 hr

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.